Effects on the Upper Airway Morphology with Intravenous Addition of Ketamine after Dexmedetomidine Administration in Normal Children.
Ontology highlight
ABSTRACT: General anesthesia decreases the tone of upper airway muscles in a dose-dependent fashion, potentially narrowing the pharyngeal airway. We examined the effects of adding ketamine on the airway configuration after dexmedetomidine administration in spontaneously breathing children with normal airways. 25 children presenting for Magnetic Resonance Imaging (MRI) of the brain/spine under general anesthesia were prospectively recruited in the study. Patients were anesthetized with dexmedetomidine bolus (2 mcg over 10 min) followed by dexmedetomidine infusion (2 mcg·kg-1·h) and ketamine and permitted to breathe spontaneously via the native airway. MR-CINE images of the upper airway were obtained with dexmedetomidine infusion alone (baseline) and 5, 10, and 15 min after administering ketamine bolu
SUBMITTER: Mylavarapu G
PROVIDER: S-EPMC7699572 | biostudies-literature | 2020 Nov
REPOSITORIES: biostudies-literature
ACCESS DATA